MAUDE Adverse Event Report: COOK VASCULAR INC VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT; DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

COOK VASCULAR INC VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT; DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 02/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age of patient at time of event is currently unknown.It is unknown if initial reporter was health professional at time of event.(b)(4).The event is currently under investigation.
 
Event or Problem Description
The recently placed port catheter was found to be fractured approximately 10cm from the port outlet within the female patient.The end portion detached completely and had to be snared.The port and the remaining portion of the attached catheter are expected to be removed once the patient recovers from a unrelated illness.Awaiting additional information/further details.
 
Additional Manufacturer Narrative
Age of patient at time of event is currently unknown.It is unknown if initial reporter was health professional at time of event.(b)(4).Investigation: a review of dimensional verification, complaint history, device history record and a visual inspection was conducted during the investigation.The catheter and catheter lock from the vital port was returned with this complaint.The port housing was not returned nor were images of the device provided.The catheter was returned in 2 segments (length ~44 cm and ~11 cm).No other signs of wear or damage were observed on the catheter or the catheter lock.Visual inspection confirmed that the catheter fractured while it was implanted in the patient.Because burnishing and wear were present at the fracture site and no tool marks or punctures were observed on the catheter, the device shows signs of long term wear.It is unknown if the implantation location or use of the suture holes contributed to this event because the implantation location was not provided and the port housing was not returned.The customer is encouraged to review the ifu to ensure the location of implantation and use of the suture holes is ideal for long term implantation of the device.A dimensional verification was performed in which the catheter was measured against the requirements of the drawing and the device matched the dimensions specified.Manufacturing records were reviewed, and no signs of nonconformity were found.All manufacturing and inspection steps were performed and documented by trained personnel.Complaint records were reviewed, and no signs of a repeated issue with this device lot were found.While the catheter fractured due to long term, repetitive mechanical wear, the root cause of the wear is unknown without the vital port housing, information about the devices' implantation location, or duration of implantation.
 
Event or Problem Description
The recently placed port catheter was found to be fractured approximately 10cm from the port outlet within the female patient.The end portion detached completely and had to be snared.Additional information received from the reporter: the patient has been unwell and the consultant was away so the port and remainder of catheter had not yet been removed.The port and catheter had been approximately placed in the patient for 2 weeks until it was completely removed.

Brand Name
VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT
Common Device Name
DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key5470697
Report Number1820334-2016-00107
Device Sequence Number13535858
Product Code DWF
UDI-Device Identifier00827002264892
UDI-Public(01)00827002264892(17)180131(10)N126181
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K931586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberIP-S5116W-MPIS-NT
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/03/2016
Device Age1 YR
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/01/2016
Supplement Report FDA Received Date04/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;